MAUDE Adverse Event Report: BARD ACCESS SYSTEMS NIAGARA SLIM-CATH DIALYSIS CATHETER KIT 12F X 24CM (STRAIGHT) (SHORT-TERM); CATHETER, HEMODIALYSIS, NON-IMPLANTED

BARD ACCESS SYSTEMS NIAGARA SLIM-CATH DIALYSIS CATHETER KIT 12F X 24CM (STRAIGHT) (SHORT-TERM); CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of difficult dilator insertion was confirmed; however, the root cause was not identified.The product returned for evaluation was three photographs which depicted dialysis catheter kit components.The first photograph depicted the tip of a dualator vessel dilator.The tip exhibited deformation and discoloration.Blood residue was visible in the photograph.The second photograph depicted a portion of the dialysis catheter and guidewire during the insertion procedure.A sharp bend was observed in the guidewire between the overlaid catheter and the insertion site.The third photograph depicted two vessel dilator tips.The one on the left exhibited discoloration and deformation comprising outward flaring edges.The right side one appeared undamaged and may have been included as a reference image.The damaged dilators in the first and third images appeared to be different samples suggesting that two devices may have been damaged during the procedure.The vessel dilator tip deformation observed in the first and third photograph and the guidewire deformation observed in the second were consistent with damaged caused by traumatic contact between the wire and the dilators during device placement.Such damage can occur if the insertion angle is steep and if resistance is encountered when advancing the dilators over the wire.While the observations were consistent with damage caused during device insertion, inspection of the photographs did not allow for thorough examination of the components.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.A lot history review (lhr) of redp0004 showed one other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility in china.
 
Event or Problem Description
It was reported that during catheter insertion, the guide wire got stuck in introducer needle, unable to be pulled out.The vascular sheath was defective.The same problem occurred with two products.The procedure went smoothly after switching to a third one.(b)(6) 2020, per evaluation findings, samples exhibited deformation comprising outward flaring edges.This report addresses the first device.

Brand Name
NIAGARA SLIM-CATH DIALYSIS CATHETER KIT 12F X 24CM (STRAIGHT) (SHORT-TERM)
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10870004
Report Number3006260740-2020-03583
Device Sequence Number3315807
Product Code MPB
UDI-Device Identifier00801741045370
UDI-Public(01)00801741045370
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K010778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberN/A
Device Catalogue Number5553240
Device Lot NumberREDP0004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2020
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2020
Initial Report FDA Received Date11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight48